Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Jackson, KY

August 31, 20134 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 31, 2013, 2:13 PM EDT for 4 counties in Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 2:13 PM EDT (18:13 UTC)
Expired
Aug 31, 2013, 6:00 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Elliott County, KY, Fleming County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 2:58 PM EDTFLASH FLOODBluestone, KYWATER OVER ROADS IN BLUESTONE ALONG BLUESTONE-BRATTON BRANCH ROAD.
Aug 31, 3:00 PM EDTFLASH FLOOD4 W Morehead, KYWATER ACROSS HIGHWAY 32 AT THE INTERSECTION OF HIGHWAY 32 AND INTERSTATE 64. ROAD IS IMPASSIBLE.
Aug 31, 3:00 PM EDTFLASH FLOODMorehead, KYDISPATCH REPORTS SOME ROADS IN THE CITY LIMITS ARE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WGUS53 KJKL 311813
FFWJKL
KYC063-069-175-205-312200-
/O.NEW.KJKL.FF.W.0041.130831T1813Z-130831T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 600 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. SOME LOCATIONS WITHIN THE WARNED AREA HAVE RECEIVED
  OVER 2 INCHES OF RAINFALL FROM THUNDERSTORMS THAT PASSED THROUGH
  EARLIER TODAY. UP TO AN ADDITIONAL INCH AND A HALF OF RAINFALL
  WILL BE POSSIBLE ACROSS THE AREA BETWEEN 2 AND 4 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOREHEAD...ARNETT...BANGOR...BLAIRS MILLS...BLAZE...BLUESTONE...
  BRANDY...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRANSTON...
  CRIX...DEHART...FARMERS...FREESTONE...HAMM...HAYS CROSSING...      
  HILDA...HILLSBORO...LITTLE SANDY...MINOR...MUNSON...MUSES          
  MILLS...OMER...PARAGON AND PELFREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3802 8312 3792 8341 3797 8345 3803 8344
      3802 8347 3803 8346 3803 8348 3805 8346
      3805 8350 3808 8346 3809 8351 3807 8351
      3810 8353 3811 8351 3812 8355 3828 8368
      3837 8355

$$

GEOGERIAN
2 follow-up statements
000 
WGUS73 KJKL 311909
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EDT SAT AUG 31 2013

KYC063-069-175-205-312200-
/O.CON.KJKL.FF.W.0041.000000T0000Z-130831T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-ROWAN KY-ELLIOTT KY-FLEMING KY-
309 PM EDT SAT AUG 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN FLEMING...
SOUTHWESTERN ELLIOTT...ROWAN AND NORTHWESTERN MORGAN COUNTIES UNTIL
600 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MOREHEAD...ARNETT...BANGOR...BLAIRS MILLS...BLAZE...BLUESTONE...
BRANDY...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRANSTON...
CRIX...DEHART...FARMERS...FREESTONE...HAMM...HAYS CROSSING...HILDA...
KELLACEY...LEISURE...LICK FORK...LITTLE SANDY...MINOR...MUNSON...
MUSES MILLS...PARAGON...PELFREY...PLUMMERS LANDING AND RAMEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DISPATCH REPORTS SOME ROADS IN THE CITY LIMITS ARE FLOODED IN 
MOREHEAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3802 8312 3792 8341 3797 8345 3803 8344
      3802 8347 3803 8346 3803 8348 3805 8346
      3805 8350 3808 8346 3809 8351 3807 8351
      3810 8353 3811 8351 3812 8355 3828 8368
      3837 8355

$$

JACOBSON
962 
WGUS73 KJKL 312051
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT SAT AUG 31 2013

KYC063-069-175-205-312107-
/O.CAN.KJKL.FF.W.0041.000000T0000Z-130831T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-ROWAN KY-ELLIOTT KY-FLEMING KY-
451 PM EDT SAT AUG 31 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
FLEMING...SOUTHWESTERN ELLIOTT...ROWAN AND NORTHWESTERN MORGAN
COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3802 8312 3792 8341 3797 8345 3803 8344
      3802 8347 3803 8346 3803 8348 3805 8346
      3805 8350 3808 8346 3809 8351 3807 8351
      3810 8353 3811 8351 3812 8355 3828 8368
      3837 8355

$$

JACOBSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 12:11 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 31, 12:11 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1211 PM EDT SAT AUG 31 2013

.UPDATE...
ISSUED AT 1211 PM EDT SAT AUG 31 2013

CLUSTER OF CONVECTION HAS HELD TOGETHER WELL AS IT MOVED
SOUTHEAST...GETTING FAIRLY INTENSE WITH STRONG TO SEVERE WIND GUSTS
ON THE EASTERN FLANK. THIS HAS SINCE OUTFLOWED AND THE STRONGEST
WINDS HAVE DIMINISHED...HOWEVER SOME 30 TO 40 MPH GUSTS ARE STILL
POSSIBLE FOR FAR EASTERN AND SOUTHEASTERN KENTUCKY IN THE PATH OF
THESE. THERE ARE SOME TRAILING CELLS ON THE WESTERN FLANK OF THE
CLUSTER AND WILL HAVE TO WATCH FOR LOCALLY HEAVY RAINFALL AND
POTENTIAL NUISANCE FLOODING IF CELLS CAN TRAIN OVER THE SAME
LOCATIONS. HAVE ALREADY UPDATED GRIDS TO UP THE POPS GIVEN THE
CURRENT RADAR TRENDS.

UPDATE ISSUED AT 1005 AM EDT SAT AUG 31 2013

A CONVECTIVE LINE OF STORMS THAT DEVELOPED IN SOUTHERN OHIO/INDIANA
ALONG WITH A CLUSTER OF STORMS THAT STARTED OUT IN NORTH CENTRAL
KENTUCKY EARLIER THIS MORNING...HAS CONGLOMERATED INTO ONE LARGE LINE
OF SHOWERS AND STORMS...WITH SOME STRONG TO SEVERE CONVECTION
EMBEDDED WITHIN IT. HAVE INCREASED POPS ACROSS THE NORTH...HOWEVER
MAY NEED TO KEEP UPPING THESE FURTHER SOUTHEAST IN THE NEXT HOUR OR
TWO...WITH GOOD HEATING TAKING PLACE DOWNSTREAM. HEAVY
RAINFALL...FREQUENT LIGHTNING...AS WELL AS STRONG WINDS HAVE BEEN
OCCURRING IN THE STRONGER CELLS. SO FAR...THE MORE ORGANIZED CELLS
HAVE STEERED CLEAR OF EASTERN KENTUCKY...HOWEVER WILL HAVE TO WATCH A
CELL MOVING OUT OF CENTRAL KENTUCKY IN THE NEXT HOUR. ALL OF THIS
ACTIVITY WAS INITIATED BY A PASSING SHORT WAVE MOVING THROUGH THE
OHIO VALLEY.

UPDATE ISSUED AT 745 AM EDT SAT AUG 31 2013

UPDATED THE FORECAST EARLY THIS MORNING TO REMOVE THE MENTION OF
DENSE FOG AS THE AREAS OF CLOUDS AND SOME SPROUTING CONVECTION SEEMS
TO HAVE KEPT THE WORST OF IT RATHER LIMITED. DID ADJUST THE POPS
THROUGH THE NEAR TERM TO REFLECT THE DEVELOPING STORMS JUST NORTH OF
THE CWA AND THE EXIT OF THE ONES TO THE SOUTHEAST. FINALLY...MADE
SOME ADJUSTMENTS TO THE NEAR TERM T/TD GRIDS PER THE LATEST OBS AND
TRENDS. UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. A FRESH
SET OF ZONES AND HWO WILL FOLLOW SHORTLY.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 350 AM EDT SAT AUG 31 2013

07Z SFC ANALYSIS SHOWS THE APPROACH OF LOW PRESSURE INTO THE AREA.
THIS IS HELPING TO ACTIVATE THE WARM AND MOIST AIR IN PLACE THROUGH
EAST KENTUCKY...DEWPOINTS NEAR 70 DEGREES AND TEMPS JUST A DEGREE OR
SO HIGHER AS OF 3 AM. ALREADY A DEVELOPING BATCH OF SHOWERS AND
THUNDERSTORMS HAVE POPPED UP OVER THE CUMBERLAND VALLEY. A GRADUAL
INCREASE IN COVERAGE IS ANTICIPATED WITH THIS EARLY MORNING
CONVECTIVE CLUSTER THROUGH DAWN. THE CONVECTION AND ITS ASSOCIATED
CLOUD COVER SHOULD LIMIT THE RADIATIONAL BASED FOG FOR THESE PARTS
THROUGH DAWN. ELSEWHERE...PATCHY DENSE FOG CAN BE EXPECTED...
PARTICULARLY IN THE DEEPER VALLEYS.

THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT AS THEY ALL SHOW
HEIGHTS FALLING THROUGH THE OHIO VALLEY TODAY IN CONJUNCTION WITH A
SERIES OF SHORTWAVES MOVING THROUGH IN NORTHWEST FLOW. TO THE
NORTH...A DEEPER TROUGH WILL START TO TAKE SHAPE TONIGHT AND THROUGH
THE DAY SUNDAY AS IT MOVES INTO THE NORTHERN GREAT LAKES...
EFFECTIVELY LOCKING IN THE LOWER HEIGHTS AND SOURCE OF SHORTWAVE
ENERGY OVER THE REGION. IN THIS ENVIRONMENT THE MESOSCALE WILL
DOMINATE AS THE MAIN WX DRIVER. ACCORDINGLY...HAVE GIVEN THE HIGHER
RESOLUTION MODELS OF THE NAM12 AND HRRR...IN THE NEAR TERM...THE MOST
CREDENCE. DID ALSO EMBED MORE OF A DIURNAL EFFECT TO THE POP AND
SKY COVER GRIDS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DOMINATE THE WEATHER OVER
THE WEEKEND WITH COVERAGE APPROACHING NUMEROUS DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION WILL LIMIT THE
TEMPERATURE RISE TODAY AND SUNDAY...SO MID 80S WILL LIKELY BE THE
PEAK FOR MOST LOCATIONS. AT NIGHT...EXPECT LESSER COVERAGE OF SHOWERS
AND THUNDERSTORMS ALONG WITH SOME PATCHY VALLEY FOG...ESPECIALLY IN
PLACES THAT SEE RAIN TODAY.

AGAIN STARTED THE DEW POINT AND WIND GRIDS THROUGH 00Z WITH THE
CONSSHORT AND ITS BC VERSION WHILE THE CONSALL WAS USED THEREAFTER.
FOR TEMPS...ADJUSTED THE CONSALL FOR SOME MINOR TERRAIN ENHANCEMENTS
IN THE LOWS TONIGHT AND FOR PCPN CONSIDERATIONS TODAY AND SUNDAY. AS
FOR POPS...ENDED UP CLOSER TO THE WETTER MET GUIDANCE THROUGHOUT THE
PERIOD...THOUGH THE MAV HAS COME UP SOME FROM YESTERDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 300 AM EDT SAT AUG 31 2013

A STRENGTHENING UPPER LEVEL SHORTWAVE OVER THE UPPER GREAT LAKES
WILL BE THE MAIN CONCERN TO START OUT THE FORECAST PERIOD. WHILE
HIGH PRESSURE CONTINUES TO LIE OVER THE SE...THIS SHORTWAVE OVER THE
GREAT LAKES WILL INTENSIFY AND MOVE EASTWARD SUNDAY NIGHT AND
THROUGH THE DAY MONDAY. THIS WILL PLACE UPPER LEVEL TROUGHING AND AN
ASSOCIATED SURFACE FRONTAL BOUNDARY ACROSS THE OHIO VALLEY. AHEAD OF
THIS COLD FRONTAL PASSAGE...ALREADY MOIST AIR WILL BE IN PLACE. SO
WITH CONTINUED HOT AND HUMID AIR FLOWING FROM THE SOUTH...EXPECT THE
CHANCES OF SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH SUNDAY
NIGHT. THE ACTUAL COLD FRONT IS PROGGED TO TRAVERSE EASTERN KY
MONDAY AFTERNOON. THIS COUPLED WITH DIURNAL HEATING WILL MAKE FOR
THE BEST CHANCES OF CONVECTIVE ACTIVITY. THE FACT PW VALUES ARE
STILL FORECASTED TO BE ABOVE NORMAL...AND STORM MOTION SLOW...SOME
HEAVY DOWNPOURS WILL NOT BE OUT OF THE QUESTION MONDAY AFTERNOON.

ONCE THE COLD FRONT PASSES THROUGH EASTERN KY...DRY AIR WILL BEGIN
WORKING IN ALOFT AND EVENTUALLY MAKE ITS WAY DOWN TO THE
SURFACE...CUTTING OFF ALL PRECIP CHANCES ACROSS EASTERN KY BY
TUESDAY MORNING. THIS DRY AIR WILL BE ASSOCIATED WITH A HIGH
PRESSURE CENTERED OVER THE UPPER MISSISSIPPI VALLEY TUESDAY. IN
TERMS OF WEATHER IMPACTS...THIS WILL PROVIDE A MUCH NEEDED BREAK
FROM NOT ONLY THE PRECIPITATION CHANCES...BUT THE HOT AND HUMID
WEATHER THAT WE HAVE BEEN EXPERIENCING. COLDER AND DRIER CONTINENTAL
AIR WILL REST OVER THE OHIO RIVER VALLEY...WITH HIGH TEMPS ONLY
EXPECTED AROUND 80 DEGREES FOR TUESDAY THROUGH THURSDAY. WITH LOW
DEW POINTS IN PLACE...AND MOSTLY CLEAR SKIES...THE DIURNAL SHIFT
WILL BE QUITE LARGE...WITH OVERNIGHT LOWS DIPPING DOWN INTO THE
UPPER 50S ACROSS PORTIONS OF THE REGION.

FOR THE REMAINDER OF THE FORECAST PERIOD...A FEW SUBTLE SHORTWAVES
WILL TRY TO MAKE THEIR WAY TOWARDS THE OHIO RIVER VALLEY...NAMELY
FRIDAY INTO SATURDAY. HOWEVER WITH SUCH STRONG SUBSIDENCE IN
PLACE...LATEST MODEL RUNS ARE SHOWING ANY PRECIP CHANCES DYING OFF
BEFORE THEY REACH EASTERN KY. OVERALL IT LOOKS TO BE A GREAT SECOND
HALF OF THE WORKWEEK AND START TO THE WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 750 AM EDT SAT AUG 31 2013

SOME PATCHY FOG WILL AFFECT THE TAF SITES THROUGH 13Z. FOLLOWING
THIS...A THREAT OF THUNDERSTORMS WILL EXIST THROUGH THE DAY AND INTO
THE NIGHT AS A LOW PRESSURE AREA APPROACHES AND ACTIVATES OUR
CURRENT WARM AND MOIST AIR MASS. HAVE GONE WITH PREVAILING SHOWERS
AND STORMS AT THE SITES BY EARLY AFTERNOON. AFTER 00Z BACKED OFF TO
JUST A MENTION OF VCTS AS COVERAGE SHOULD BECOME MORE SCATTERED.
LATE NIGHT VISBY RESTRICTIONS WILL BE POSSIBLE AT LOCATIONS THAT SEE
RAIN TONIGHT...BUT HAVE LEFT THAT OUT OF THE TAFS FOR NOW. WINDS
THROUGH THE PERIOD...OUTSIDE OF ANY STORM...WILL BE LIGHT AND
VARIABLE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...GREIF
LONG TERM...JMW
AVIATION...GREIF
Hazardous weather outlook, Aug 31, 10:15 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1015 AM EDT SAT AUG 31 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1015 AM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG
WIND GUSTS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL MAY OCCUR WITH
THE STRONGER STORMS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SUNDAY THROUGH
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/GEOGERIAN

In the hours before

Special weather statement, Aug 31, 10:42 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1042 AM EDT SAT AUG 31 2013

KYZ050>052-060-104-106-311515-
MENIFEE-MONTGOMERY-ROWAN-BATH-ELLIOTT-MORGAN-
1042 AM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1115 AM EDT SATURDAY MORNING...

   NORTHERN MENIFEE...
   EAST CENTRAL MONTGOMERY...
   NORTHERN MORGAN...
   SOUTHERN ROWAN...
   SOUTHEASTERN BATH AND
   ELLIOTT.

AT 1042 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRUIN TO SUDITH...OR ALONG A LINE EXTENDING FROM
GRAYSON LAKE STATE PARK TO FRENCHBURG...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SANDY HOOK
AROUND 1050 AM EDT...SCRANTON AROUND 1055 AM EDT...WRIGLEY AROUND
1100 AM EDT...ZAG AROUND 1105 AM EDT...WELLINGTON AROUND 1110 AM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, Aug 31, 11:51 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1151 AM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND DMG ROYALTON                37.68N 83.02W
08/31/2013                   MAGOFFIN           KY   TRAINED SPOTTER

            LARGE LIMBS DOWN ON HIGHWAY 7 AT ROYALTON.

1130 AM     TSTM WND DMG     ROYALTON                37.68N 83.02W
08/31/2013                   MAGOFFIN           KY   TRAINED SPOTTER

            LARGE LIMBS DOWN ON HIGHWAY 7 AT ROYALTON.

&&

DSTAMPER
Local storm report, Aug 31, 11:59 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1159 AM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     ROYALTON                37.68N 83.02W
08/31/2013                   MAGOFFIN           KY   TRAINED SPOTTER

            LARGE LIMBS DOWN ON HIGHWAY 7 AT ROYALTON.

&&

DSTAMPER
Special weather statement, Aug 31, 12:03 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1203 PM EDT SAT AUG 31 2013

KYZ107-109-110-112-113-119-120-311630-
JOHNSON-MARTIN-KNOTT-MAGOFFIN-PIKE-BREATHITT-FLOYD-
1203 PM EDT SAT AUG 31 2013

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1230 PM EDT SATURDAY AFTERNOON...

   EXTREME SOUTHEASTERN JOHNSON...
   NORTHERN KNOTT...
   SOUTHEASTERN MAGOFFIN...
   SOUTHWESTERN MARTIN...
   NORTHWESTERN PIKE...
   EAST CENTRAL BREATHITT AND
   FLOYD.

AT 1202 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR ELMROCK...OR 8 MILES NORTH OF HINDMAN...MOVING SOUTHEAST
AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YELLOW MOUNTAIN
AROUND 1210 PM EDT...GARNER AROUND 1215 PM EDT...PIPPA PASSES AROUND
1220 PM EDT...TOPMOST AROUND 1225 PM EDT...AND PIKEVILLE AROUND 1230
PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, Aug 31, 1:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND DMG     PATTON                  37.78N 83.15W
08/31/2013                   MAGOFFIN           KY   911 CALL CENTER

            DISPATCH REPORTS LARGE LIMBS DOWN ON HIGHWAY 134.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:10 AM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan50 min
Aug 31, 11:28 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Morgan, Wolfe47 min
Aug 31, 1:58 PM EDTAreal Flood AdvisoryJKLFleming, Rowan3 hr
Aug 31, 2:26 PM EDTAreal Flood AdvisoryJKLFleming, Rowan2 hr
Aug 31, 3:03 PM EDTFlash Flood WarningJKLBath, Menifee6 hr
Aug 31, 3:46 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Wolfe6 hr
Aug 31, 4:30 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee6 hr
Aug 31, 5:54 PM EDTFlash Flood WarningJKLRockcastle6 hr
Aug 31, 5:57 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle6 hr
Aug 31, 6:03 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Rockcastle27 min
Aug 31, 6:20 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle, Wayne9 hr
Aug 31, 6:49 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley41 min
Aug 31, 7:05 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley6 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.